Alert archive / Oklahoma / Flash Flood Warnings in 2024

Flash Flood Warning 29, NWS Tulsa, OK

August 11, 2024McIntosh County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 11, 2024, 7:28 AM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2024, 7:28 AM CDT (12:28 UTC)
Expired
Aug 11, 2024, 10:30 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties McIntosh County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 8:22 AM CDTFLASH FLOODMuskogee, OKSpotter reports minor flooding throughout the town of Muskogee.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

686 
WGUS54 KTSA 111228
FFWTSA
OKC091-101-111530-
/O.NEW.KTSA.FF.W.0029.240811T1228Z-240811T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
728 AM CDT Sun Aug 11 2024

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northwestern Muskogee County in east central Oklahoma...
  Northeastern McIntosh County in southeastern Oklahoma...

* Until 1030 AM CDT.

* At 728 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Muskogee...                        Oktaha...
  Taft...                            Boynton...
  Council Hill...                    Rentiesville...
  Keefeton...                        Wainwright...
  Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3568 9571 3580 9549 3580 9546 3580 9545
      3580 9544 3580 9543 3580 9542 3581 9540
      3581 9529 3581 9528 3544 9535 3556 9571

FLASH FLOOD...RADAR INDICATED

$$

Lacy
2 follow-up statements
649 
WGUS74 KTSA 111347
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
847 AM CDT Sun Aug 11 2024

OKC091-101-111530-
/O.CON.KTSA.FF.W.0029.000000T0000Z-240811T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McIntosh OK-Muskogee OK-
847 AM CDT Sun Aug 11 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT THIS 
MORNING FOR NORTHWESTERN MUSKOGEE AND NORTHEASTERN MCINTOSH 
COUNTIES...

At 847 AM CDT, Doppler radar indicated that rainfall rates were 
dropping across the warned area, but flooding is ongoing. Rain rates 
between 1 and 1.5 inches per hour are occurring, with rain total 
estimates between 3 and 6 inches of rain have fallen. Flash flooding 
is already occurring based on reports from spotters.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Muskogee...                        Oktaha...
Taft...                            Boynton...
Council Hill...                    Rentiesville...
Keefeton...                        Wainwright...
Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3568 9571 3580 9549 3580 9546 3580 9545
      3580 9544 3580 9543 3580 9542 3581 9540
      3581 9529 3581 9528 3544 9535 3556 9571

FLASH FLOOD...RADAR INDICATED

$$

Lacy
004 
WGUS74 KTSA 111529
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1029 AM CDT Sun Aug 11 2024

OKC091-101-111539-
/O.EXP.KTSA.FF.W.0029.000000T0000Z-240811T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McIntosh OK-Muskogee OK-
1029 AM CDT Sun Aug 11 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CDT THIS MORNING FOR 
NORTHWESTERN MUSKOGEE AND NORTHEASTERN MCINTOSH COUNTIES...
...FLOOD WARNING IS NOW IN EFFECT THRU 345 PM CDT...

The heavy rain rates from earlier this morning have ended, but rain 
continues to fall over the warned area. Rainfall totals between 4 
and 8 inches since midnight have resulted in some flooding, and this 
flooding is expected to continue for several more hours before 
waters recede. Please continue to heed road closures.

&&

LAT...LON 3568 9571 3580 9549 3580 9546 3580 9545
      3580 9544 3580 9543 3580 9542 3581 9540
      3581 9529 3581 9528 3544 9535 3556 9571

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:22 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 11, 6:22 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 AM CDT Sun Aug 11 2024

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 234 AM CDT Sun Aug 11 2024

Showers and thunderstorms have steadily increased early this
morning across western and central Oklahoma, a trend that will
continue through the morning as they also shift eastward. Heavy
rainfall remains the main concern today, with current mesoanalysis
showing 2 inch precipitable water values across much of eastern
Oklahoma and instability levels supporting thunderstorms. With
widespread rainfall and plenty of cloud cover today, expect well
below normal high temperatures, along with a southwest to
northeast oriented gradient in them based on the timing of the
showers/storms.

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 234 AM CDT Sun Aug 11 2024

Another round of evening and overnight thunderstorms are expected
tonight into early Monday morning, focused across the northern
half of the forecast area. Locally heavy rain remains a concern,
with the axis shifted north and east of where it should be during
the day today.

Upper level high pressure will expand across the forecast area
Monday and into mid week, forcing the main precipitation chances
the north and bringing heat and humidity back to the region. Dew
points should be high - well into the 70s - during this period
due to the rainfall expected today and tonight and combined with
above normal air temperatures, will lead to dangerous heat index
values for much of next week. Heat headlines should be expected,
including potential for warnings.

An upper level trough moving through the central United States
Thursday and into Friday will bring a chance for showers and
thunderstorms and also potential for slightly cooler
temperatures. Any kind of minor cooldown looks to be short-lived,
however, as the ridge expands northward for the weekend, with
temperatures increasing accordingly.

&&

.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Sun Aug 11 2024

Periodic RA/TSRA impacts- MVFR cigs and vsbys are expected at all
sites into early afternoon at all sites. This activity will shift
east of the TAF sites at that time. Additional PROB30 groups will
be added to the AR sites after 08z, and will include MVFR cigs
and vsby restrictions. Outside of TSRA impacts, VFR TAF elements
will prevail at all sites during the valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  73  93  75 /  90  50  20  10
FSM   83  71  92  74 /  60  20  30   0
MLC   85  74  95  75 /  70  20  20   0
BVO   80  69  92  70 /  80  50  20  20
FYV   80  67  89  70 /  80  50  50  10
BYV   79  66  89  69 /  70  60  60  10
MKO   82  71  92  73 /  80  40  30  10
MIO   79  68  90  69 /  70  80  40  20
F10   85  72  93  74 /  90  30  20   0
HHW   92  73  96  75 /  40  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....22
AVIATION...23
Hazardous weather outlook, Aug 11, 4:55 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 AM CDT Sun Aug 11 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 AM CDT Sun Aug 11 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms are ongoing this morning across areas
along and north of Interstate 40, with a more widespread complex
of thunderstorms in western and central Oklahoma. This complex is
expected to move eastward through the morning and early afternoon
hours, with a heavy rain and localized flooding threat. One to two
inch rainfall amounts will be common, with isolated totals to
three inches.

Additional thunderstorms are expected tonight and into early
Monday across the northern half of the area. The overall heavy
rain threat tonight should focus in far northeast Oklahoma and
into northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm and Dangerous Heat Potential.
WEDNESDAY...Dangerous Heat Potential.
THURSDAY AND FRIDAY...Thunderstorm and Dangerous Heat Potential.
SATURDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Monday morning across parts
of northeast and east central Oklahoma, as well as northwest and
west central Arkansas. The ongoing heavy rain threat will continue
through midday Monday, especially in northwest Arkansas. Monday
night and into Tuesday, the bulk of the overnight thunderstorms
should be to the north in Kansas and Missouri, although the
southern edge may brush parts of northeast Oklahoma and northwest
Arkansas.

Upper level high pressure will build back into the region for the
early to middle part of the work week, with hot and humid
conditions developing as a result. Expect a multi-day period of
dangerous heat index values and heat headlines this coming week.

An upper level storm system in the central United States toward
the end of the work week will bring low thunderstorm chances to
the area.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:00 AM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee4 hr
Aug 11, 5:09 AM CDTAreal Flood AdvisoryTSACherokee, Muskogee4 hr
Aug 11, 6:33 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Sequoyah4 hr
Aug 11, 6:47 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee4 hr
Aug 11, 9:51 AM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah and 1 more6 hr
Aug 11, 12:21 PM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Sequoyah3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.